Alert archive / Mississippi / Tornado Warnings in 2019
Tornado Warning 57, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 18, 2019, 3:53 PM CDT for Newton County, Mississippi. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 18, 2019, 3:53 PM CDT (20:53 UTC)
- Expired
- Apr 18, 2019, 4:22 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Newton County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 79 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 4:00 PM CDT | TSTM WND DMG | Decatur, MS | TREES DOWN ACROSS PORTIONS OF N CENTRAL NEWTON COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 1:41 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
040
WFUS54 KJAN 182053
TORJAN
MSC101-182145-
/O.NEW.KJAN.TO.W.0057.190418T2053Z-190418T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
353 PM CDT THU APR 18 2019
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Newton County in east central Mississippi...
* Until 445 PM CDT.
* At 353 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Conehatta, or 7 miles northwest of Newton, moving
northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Decatur and Stratton around 405 PM CDT.
Little Rock around 415 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3234 8932 3258 8932 3258 8892 3235 8892
TIME...MOT...LOC 2053Z 223DEG 32KT 3241 8922
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
DB3 follow-up statements
680
WWUS54 KJAN 182102
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
402 PM CDT THU APR 18 2019
MSC101-182145-
/O.CON.KJAN.TO.W.0057.000000T0000Z-190418T2145Z/
Newton MS-
402 PM CDT THU APR 18 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
NORTHEASTERN NEWTON COUNTY...
At 402 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Decatur, or 9 miles northeast of Newton, moving
northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Duffee and Little Rock around 410 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3244 8919 3258 8923 3258 8892 3235 8892
3235 8908
TIME...MOT...LOC 2102Z 234DEG 49KT 3242 8905
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
DB679
WWUS54 KJAN 182111
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
411 PM CDT THU APR 18 2019
MSC101-182145-
/O.CON.KJAN.TO.W.0057.000000T0000Z-190418T2145Z/
Newton MS-
411 PM CDT THU APR 18 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
NORTHEASTERN NEWTON COUNTY...
At 411 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Little Rock, or 17 miles east of Prospect, moving
northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Newton County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3258 8912 3258 8892 3235 8892 3247 8905
TIME...MOT...LOC 2111Z 220DEG 45KT 3252 8898
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
CME439
WWUS54 KJAN 182122
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
422 PM CDT THU APR 18 2019
MSC101-182132-
/O.CAN.KJAN.TO.W.0057.000000T0000Z-190418T2145Z/
Newton MS-
422 PM CDT THU APR 18 2019
...THE TORNADO WARNING FOR NORTHEASTERN NEWTON COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for east central
Mississippi.
LAT...LON 3258 8912 3258 8892 3235 8892 3247 8905
TIME...MOT...LOC 2121Z 223DEG 32KT 3259 8890
$$
DBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 18, 12:47 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 18, 12:47 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1247 PM CDT Thu Apr 18 2019
.UPDATE...
Updated for 18Z aviation discussion
&&
.AVIATION...
18Z TAF discussion:
Widespread showers and thunderstorms will continue to move across
the region today. MVFR ceilings will be widespread throughout the
TAF period with patchy IFR possible. The main concern will be a
line of severe thunderstorms moving from west to east across the
area. Winds will be gusty out of the south through the day before
shifting to out of the north and remaining gusty overnight. /TW/
&&
.DISCUSSION...
A widespread severe weather episode is still expected today with
all hazards likely. A strong shortwave trough currently over the
Southern Plains will continue to lift northeast through the Lower
Mississippi River Valley today. The main surface low over northern
Michigan will continue to lift through the Great Lakes region with
an attendant cold front draped through the Mississippi Valley.
Secondary cyclogenesis is ongoing along the frontal boundary over
east Texas with a deepening low progged to lift into northern
Mississippi through the day. Widespread showers and thunderstorms
are already ongoing across portions of the Delta into central
Louisiana. The majority of this activity, especially across the
Delta, remains elevated above a slowly propagating cold pool.
Little additional forward progress of the cold pool is expected as
it encounters strengthening low-level wind fields in response to
the aforementioned deepening surface low. Warm and moist advection
across the capped warm sector will help 1000-1500 J/kg of MLCAPE
to build through the afternoon beneath strengthening vertical wind
shear, especially in the 0-1km layer.
Early morning runs of the hi-res CAM guidance continue to depict
an intense QLCS moving through the area late this morning through
the early evening hours. Ongoing upstream convection is expected
to congeal into a solid line of storms as strong forcing for
ascent and stout pressure falls overspread the area. A semi-
discrete supercell or two will also be possible ahead of the line.
Favorable parameter space will be supportive of tornadoes, both
line embedded and in any pre-line supercells, of which a few could
be strong, in addition to damaging winds of 70-80mph and isolated
hail up to quarter size. Anomalous moisture combined with heavy
rainfall rates will also lead to flash flooding as 2-4" of rain
with locally higher amounts could fall in a short amount of time.
The ongoing graphics remain on track and no major changes were
needed with this forecast update. /TW/
Prior discussion below:
Today and Tonight...Chances for severe storms and heavy rainfall
resulting in flash flooding, will be possible across the ArkLaMiss
from late this morning through early this evening. The most intense
storms will be capable of producing winds gusts of 70-80 mph, in
addition to tornadoes, to which a strong tornado cannot be ruled
out, and hail to the size of quarters. Also, high rainfall rates in
a short amount of time and the potential for training storms, could
result in flash flooding across the forecast area where soils are
already saturated from recent heavy rains. Rainfall totals on the
order of 2-4 inches will be possible across the forecast area, with
localized higher amounts possible. As a result, a Flash Flood Watch
is in effect until 10 PM tonight for the entire CWA.
A potent and still deepening mid/upper level low pressure system,
will dig south and pivot east into the Lower Mississippi River
Valley over the next 24 hours. The resulting increased flow
throughout the atmosphere over the region ahead of it, will cause
anomalous moisture increase across the CWA, resulting in increased
instability across the forecast area through the late morning and
afternoon hours today. Wind shear values will increase across the
forecast area during this time as well.
Meanwhile at the surface, the southeast digging mid/upper level low
will be responsible for causing a strong cold front to develop
across the southern plains and stretching south into South Texas.
This front will begin shifting east towards the ArkLaMiss through
the day. However ahead of this, a large east advancing outflow
boundary stretches southwest from the Missouri Bootheel, through the
ArkLaTex, and into South Texas.
As today progresses, this cold pool(s) will continue its east
advancement, but should weaken at bit through the early morning
hours due to a diurnal heating minimum. However, as heating ensues
from the late morning through the afternoon hours, instability, wind
shear, and ascent increase across the forecast area as a surface low
develops and lifts northeast through the CWA. This will result in
robust thunderstorms developing and becoming organized out ahead of
the aforementioned cold front. It'll again be during this time,
late morning through early evening, when the chances for severe
thunderstorms and flash flooding increase across the entire
ArkLaMiss.
High-res models are in good agreement and continue to indicate the
overall mode of convection being in the form of an intense QLCS
shifting east across the forecast area. With bowing segments
expected within this line, damaging straight-line winds are
expected, in addition to the potential for tornadoes spinning up
along breaks in the line. Some models also continue to indicate the
potential for discrete supercells lifting northeast across mainly
southern Mississippi ahead of the QLCS.
The tightening pressure gradient over the area both pre and post-
frontal, will result in gusty southerly winds today and gusty
northerly winds this evening and overnight. Surface winds could
become sustained between 15-25 during this time, with gusts between
25-35 mph possible. As a result, I've introduced a "Limited" threat
for strong gradient winds across the entire ArkLaMiss into the HWO
for today into tonight. /19/
Friday through Saturday night...a deepening upper trough will dig
southward through the MS Valley and eventually close off to form
an impressive low over the TN Valley. Resulting cold cyclonic
flow above the ArkLaMiss region will support scattered to numerous
showers Friday as substantial instability develops even with
afternoon surface temperatures only in the mid/upper 50s. Some
thundershowers and perhaps even small hail could develop during
the afternoon given the steep lapse rates and low freezing levels.
In any case, expect much below normal temperatures for this time
of the year with breezy northwesterly surface wind and
clouds/precip making for uncomfortable mid April conditions. As
we go into the weekend, precip chances will end and conditions
will improve significantly with much milder daytime temperatures,
but nights will remain chilly as clearing skies/light wind
combine to bring ideal cooling with lows dropping well into the
40s.
Sunday through next Wednesday night...mid/upper level ridging will
increase over the ArkLaMiss region supporting warmer temperatures
and continued mostly dry weather through early week, but there are
indications that a slow-moving shortwave trough crossing the
Southern Plains may eventually increase rain chances over the
ArkLaMiss by the time we get to Wednesday and Wed night. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 78 49 59 41 / 100 57 57 8
Meridian 80 50 60 40 / 100 97 53 20
Vicksburg 74 50 62 42 / 100 47 42 4
Hattiesburg 82 51 63 41 / 100 97 36 7
Natchez 77 49 62 42 / 100 47 28 2
Greenville 72 50 59 44 / 100 51 36 4
Greenwood 76 50 57 40 / 100 60 62 9
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch until 10 PM CDT this evening for MSZ018-019-
025>066-072>074.
LA...Flash Flood Watch until 10 PM CDT this evening for LAZ007>009-
015-016-023>026.
AR...Flash Flood Watch until 10 PM CDT this evening for ARZ074-075.
&&
TW/19/ECHazardous weather outlook, Apr 18, 5:19 AM CDT, 10 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 519 AM CDT Thu Apr 18 2019 ARZ074-075-LAZ007-MSZ018-019-182000- Ashley-Chicot-Morehouse-Bolivar-Sunflower- 519 AM CDT Thu Apr 18 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and northwest Mississippi. .DAY ONE...Today and Tonight... NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Today through Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today FLOODING THREAT...Elevated TIMING...Today Today through tonight, weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph being possible. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) Today, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds of 60 to 70 mph, and quarter size hail. (https://www.weather.gov/images/jan/graphicast/1.png) Today, heavy rainfall and areas of flash flooding are likely, with some road closures possible due to flooding. Two to four inches of rain, with locally higher amounts over a short period of time is expected. River flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. LAZ008-009-015-016-023>026-MSZ025-034-035-040>042-047-053-059>061- 182000- West Carroll-East Carroll-Richland-Madison LA-Franklin LA- Catahoula-Tensas-Concordia-Leflore-Washington-Humphreys-Issaquena- Sharkey-Yazoo-Warren-Claiborne-Jefferson-Adams-Franklin MS- 519 AM CDT Thu Apr 18 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight... NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Today through Tonight SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Today FLOODING THREAT...Elevated TIMING...Today Today an tonight, weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph being possible. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) Today, severe thunderstorms and tornadoes are likely, and a strong tornado cannot be ruled out. Damaging wind gusts of 70 to 80 mph, and quarter size hail are likely as well. (https://www.weather.gov/images/jan/graphicast/1.png) Today, heavy rainfall and areas of flash flooding are likely, with some road closures possible due to flooding. Two to four inches of rain, with locally higher amounts over a short period of time is expected. River flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ026>030-032-033-036>038-043-044-048>050-054-055-062>064-182000- Grenada-Carroll-Montgomery-Webster-Clay-Choctaw-Oktibbeha-Holmes- Attala-Winston-Madison MS-Leake-Hinds-Rankin-Scott-Copiah-Simpson- Lincoln-Lawrence-Jefferson Davis- 519 AM CDT Thu Apr 18 2019 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight... NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Today through Tonight SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Today FLOODING THREAT...Elevated TIMING...Today Today through tonight, weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph being possible. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) Today, severe thunderstorms and tornadoes are likely, and a strong tornado cannot be ruled out. Damaging wind gusts of 70 to 80 mph, and quarter size hail are likely as well. (https://www.weather.gov/images/jan/graphicast/1.png) Today, heavy rainfall and areas of flash flooding are likely, with some road closures possible due to flooding. Two to four inches of rain, with locally higher amounts over a short period of time is expected. River flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ031-039-045-046-051-052-056>058-065-066-072>074-182000- Lowndes-Noxubee-Neshoba-Kemper-Newton-Lauderdale-Smith-Jasper- Clarke-Covington-Jones-Marion-Lamar-Forrest- 519 AM CDT Thu Apr 18 2019 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, northeast Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight... SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Today FLOODING THREAT...Elevated TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Today through Tonight Today into early this evening, severe thunderstorms and tornadoes are likely, and a strong tornado cannot be ruled out. Damaging wind gusts of 70 to 80 mph, and quarter size hail are likely as well. (https://www.weather.gov/images/jan/graphicast/1.png) Today into tonight, heavy rainfall and areas of flash flooding are likely, with some road closures possible due to flooding. Two to four inches of rain, with locally higher amounts over a short period of time is expected. River flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Today through tonight, weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph being possible. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. 19 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Apr 18, 3:37 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM FLASH FLOOD 1 WSW LE FLEURS BLUFF 32.33N 90.18W
04/18/2019 HINDS MS BROADCAST MEDIA
STATE AND WOODROW WILSON AREA FLOODED.
&&
TPLocal storm report, Apr 18, 3:39 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TORNADO 2 ESE CLINTON 32.33N 90.30W
04/18/2019 HINDS MS FIRE DEPT/RESCUE
CARS FLIPPED IN WALMART PARKING LOT.
&&
AWLocal storm report, Apr 18, 3:45 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLASH FLOOD 3 SW BRAXTON 31.99N 90.01W
04/18/2019 SIMPSON MS AMATEUR RADIO
TREES REPORTED DOWN BLOCKING ROAD.
&&
TPLocal storm report, Apr 18, 3:48 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD 2 ESE TOUGALOO 32.39N 90.13W
04/18/2019 HINDS MS PUBLIC
WATER COVERING KRISTEN DR IN NORTHEAST
JACKSON AND REDDOCH DRIVE.
&&
AWLocal storm report, Apr 18, 3:51 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TSTM WND DMG 5 SW FANNIN 32.38N 90.02W
04/18/2019 RANKIN MS PUBLIC
BIG TREE DOWN IN RESERVOIR EAST SUBDIVISION.
&&
AWLocal storm report, Apr 18, 3:53 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 1 SW LE FLEURS BLUFF 32.32N 90.17W
04/18/2019 HINDS MS BROADCAST MEDIA
TREES BLOCKING ROADWAYS ON BELHAVEN CAMPUS.
&&
AWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 12:30 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 60 min |
| Apr 18, 12:35 PM CDT | Tornado Warning | JAN | Adams | 31 min |
| Apr 18, 1:01 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Franklin, Jefferson, Warren | 74 min |
| Apr 18, 1:13 PM CDT | Tornado Warning | JAN | Claiborne, Jefferson | 46 min |
| Apr 18, 1:38 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Warren | 82 min |
| Apr 18, 1:43 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 77 min |
| Apr 18, 1:43 PM CDT | Tornado Warning | JAN | Copiah, Hinds | 62 min |
| Apr 18, 1:57 PM CDT | Tornado Warning | JAN | Franklin, Lincoln | 63 min |
| Apr 18, 2:11 PM CDT | Flash Flood Warning | JAN | Hinds, Issaquena, Madison, Warren | 3 hr |
| Apr 18, 2:16 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin, Simpson | 74 min |
| Apr 18, 2:26 PM CDT | Tornado Warning | JAN | Lawrence, Lincoln | 49 min |
| Apr 18, 2:30 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 75 min |
| Apr 18, 2:37 PM CDT | Tornado Warning | JAN | Hinds, Madison, Rankin | 53 min |
| Apr 18, 2:40 PM CDT | Tornado Warning | JAN | Rankin, Simpson | 65 min |
| Apr 18, 3:02 PM CDT | Tornado Warning | JAN | Jefferson Davis | 43 min |
| Apr 18, 3:05 PM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 55 min |
| Apr 18, 3:14 PM CDT | Tornado Warning | JAN | Scott, Smith | 45 min |
| Apr 18, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 74 min |
| Apr 18, 3:21 PM CDT | Flash Flood Warning | JAN | Leake, Madison, Rankin, Scott | 3 hr |
| Apr 18, 3:25 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton | 80 min |
| Apr 18, 3:26 PM CDT | Tornado Warning | JAN | Leake, Madison, Rankin, Scott | 64 min |
| Apr 18, 3:28 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Neshoba, Rankin | 77 min |
| Apr 18, 3:41 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lamar, Marion | 64 min |
| Apr 18, 3:44 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 76 min |
| Apr 18, 3:50 PM CDT | Tornado Warning | JAN | Leake, Neshoba | 55 min |
| Apr 18, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 73 min |
| Apr 18, 4:09 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 65 min |
| Apr 18, 4:12 PM CDT | Tornado Warning | JAN | Kemper, Lauderdale | 63 min |
| Apr 18, 4:15 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 75 min |
| Apr 18, 4:27 PM CDT | Tornado Warning | JAN | Forrest, Jones, Lamar | 46 min |
| Apr 18, 4:41 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 64 min |
| Apr 18, 4:44 PM CDT | Tornado Warning | JAN | Neshoba, Noxubee, Winston | 61 min |
| Apr 18, 4:58 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 47 min |
| Apr 18, 4:58 PM CDT | Tornado Warning | JAN | Noxubee | 62 min |
| Apr 18, 5:03 PM CDT | Flash Flood Warning | JAN | Forrest, Jones, Lamar | 117 min |
| Apr 18, 5:05 PM CDT | Flash Flood Warning | JAN | Marion | 51 min |
| Apr 18, 5:41 PM CDT | Tornado Warning | JAN | Lowndes, Noxubee | 26 min |
| Apr 18, 5:46 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 37 min |
| Apr 18, 5:50 PM CDT | Flash Flood Warning | JAN | Clay, Lowndes, Oktibbeha | 115 min |
Nearby
Tornado Warnings in Mississippi, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.